Thunderstorm Wind, Scott
- When
- June 21, 2:05 PM EST to 2:15 PM EST
- Where
- Scott County, Dungannon
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $6,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.833, -82.467
A few trees down in Dungannon.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 21, 2:00 PM EST, 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 300 PM EDT WED JUN 21 2006 .SHORT TERM (TONIGHT AND THURSDAY)...A WEAK SHORT-WAVE IS MOVING SOUTHEAST ACROSS EASTERN KENTUCKY TOWARD SOUTHWEST VIRGINIA. CONVECTION HAS BEEN LIMITED WITH THIS WAVE THUS FAR...BUT GIVEN FAIRLY DECENT INSTABILITY FEEDING INTO THE WAVE (CAPES 2500-3000 J/KG)...I DO EXPECT SCATTERED DEVELOPMENT LATER THIS AFTERNOON OVER SOUTHWEST VIRGINIA AND NORTHEAST TENNESSEE. SCATTERED STORMS HAVE ALREADY DEVELOPED ALONG THE TERRAIN FEATURES OF THE PLATEAU COUNTIES. ISOLATED SEVERE STORMS ARE POSSIBLE WITH MAIN CONCERN BEING DAMAGING WINDS AND HAIL UP TO PENNY SIZE. MOST OF THE CONVECTION WILL END BY EARLY THIS EVENING...AS WAVE EXITS AND WEAKENS TO OUR EAST AND WITH LOSS OF DAYTIME HEATING. WILL KEEP POPS IN THE 10 TO 20 PERCENT RANGE UNTIL MIDNIGHT. FOR THURSDAY...UPPER RIDGE STRENGTHENS OVER THE FORECAST AREA WITH ONLY LIFTING FEATURE BEING LOCAL TERRAIN FEATURES. PLAN ON FOLLOWING THE GFS POPS (ISOLATED STORMS AT BEST)...EXCEPT FOR CHANCE POPS FOR THE HIGHER ELEVATIONS. A HOT DAY ON TAP GIVEN PLENTY OF SUNSHINE AND UPPER RIDGE CENTERED OVER THE SOUTHERN APPALACHIANS. .LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)...A COLD FRONT ACROSS THE OHIO RIVER VALLEY THURSDAY NIGHT WILL SLOWLY MOVE TOWARD THE FORECAST AREA ON FRIDAY...AND BECOME QUASI-STATIONARY AROUND THE MOUNTAINS THROUGH THE MIDDLE OF NEXT WEEK. THIS FRONT SHOULD HELP TO GENERATE SCATTERED CONVECTION EACH DAY THROUGHOUT THE EXTENDED FORECAST...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. IN ADDITION...A TROPICAL WAVE NEAR THE BAHAMAS IS PROGGED TO MOVE WEST INTO THE SOUTHEASTERN U.S. BY THIS WEEKEND...BRINGING ADDITIONAL MOISTURE INTO THE FORECAST AREA FOR MORE CONVECTIVE DEVELOPMENT. THUS...WILL MENTION THE HIGHEST POPS FOR THIS WEEKEND WITH THE AREAL COVERAGE OF CONVECTION EXPECTED TO INCREASE. AS FOR TEMPS...WILL GO WITH MOSTLY A PERSISTENCE FORECAST THROUGH THE EXTENDED...BUT WITH A SMALLER DIURNAL RANGE SINCE THE AIRMASS WILL BE MORE HUMID. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 70 95 70 91 / 10 20 20 40 KNOXVILLE MCGHEE TYSON AIRPORT, TN 68 93 69 88 / 10 20 20 40 OAK RIDGE, TN 68 93 69 88 / 10 20 20 40 TRI CITIES AIRPORT, TN 62 92 66 86 / 10 20 20 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DH/DMG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT WED JUN 21 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-220900- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 500 AM EDT (400 AM CDT) WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT ISOLATED MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AND MAINLY EARLY TONIGHT ACROSS THE HIGHER ELEVATIONS OF THE AREA...DUE TO DAYTIME HEATING. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY RAIN CHANCES WILL THEN INCREASE ON FRIDAY INTO THE WEEKEND...AS AN UPPER LEVEL DISTURBANCE AND ASSOCIATED FRONTAL BOUNDARY APPROACH THE REGION. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LCM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
254 PM EDT WED JUN 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 3 SSE SPRING CITY 35.65N 84.84W
06/21/2006 RHEA TN LAW ENFORCEMENT
SEVERAL TREES DOWN ON AND ALONG HIGHWAY 60. REPORTED BY
SHERIFFS DISPATCH.
0240 PM HAIL DAYTON 35.49N 85.01W
06/21/2006 E0.50 INCH RHEA TN LAW ENFORCEMENT
PEA TO MARBLE SIZED HAIL...SEVERE LIGHTNING AND WINDS IN
EXCESS OF 50 MPH REPORTED IN DAYTON. REPORTED BY SHERIFFS
DISPATCH.
&&
FERRELLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
305 PM EDT WED JUN 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL SPRING CITY 35.69N 84.86W
06/21/2006 E1.00 INCH RHEA TN TRAINED SPOTTER
PEA TO QUARTER SIZED HAIL IN SPRING CITY. REPORTED BY A
STORM SPOTTER.
&&
FERRELLThe Knoxville radar (KMRX), 112 km away, was scanning. The volume nearest the first event began at 19:06 UTC.
1 thunderstorm wind. Local standard time, as filed.
A few trees down in Dungannon.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2006Every state in 2006This day in weather historyWarnings in Virginia, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515658.